Treatment Help!

Hi!

I've had RLS since I was a kid but it went away for a few years. However I also suffer from Migraines and in a bid for my neurologist to prove that it was all MOH and in my head, he stopped me cold turkey on Tramadol. Which brought the RLS back with a vengeance, 2 years later, and going back on Tramadol for a year of that until it just wasn't working any more at all and started triggering migraines, I'm off it again...

The RLS is worse then it ever was before, it doesn't stay in my legs and it doesn't stay at night time. I rarely have a time now where I'm not in pain and all the doctors have given me so far is Methacarbonol and Baclofen (Naproxen did nothing, no shocker there, I took it for Migraines ages ago).

I take Pregabilin (Lyrica) 75mg, twice a day and Fluoxitine 20mg once a day for the Hemiplegic migraines but these do nothing for the pain.

I've passed out from exhaustion several times now, scratched myself without realising it trying to get the pain away till I've burst blood vessels all the way up my leg or arms...

I have a doctors appointment on Friday, I want to take something to him other than my nearly breaking down crying in the GP office begging them to stop me being in pain.

So tips would be ace! I'm used to battling the Migraine cause as its been my pain since I was 13... oddly RLS is now taking over and I'm out of my depth with it >.<

If its any help, I'm also Hypermobile

5 Replies

oldestnewest
  • Hi, i had to go and check what Fluoxitine was, its another name for Prozac which is a anti-depressant. They can cause RLS to be worse for most people, so that drug is what is probably why the Lyrica isnt working and your RLS is worse. I put a drugs list on this site, giving what ones to avoid etc.

  • Maybe it's okay if you break down and cry to the doctor. You are

    at your wits end with pain, legs running when you are so tired

    and weary...both are taking away so much from the person that

    you are...and what you need to and want to do in life. make a list

    of the ways that these two problems are impacting your life.

    One time in my life I had so much pain that I cried to the doctor

    and told him that I was suffering so bad that I felt a need to go

    to the street to find drugs to help me...I only needed them for

    a short amount of time and he finally helped me for 30 days.

    Now about those migraines, I was given Atenlol, a Beta Blocker to

    open the vessels, it took down some anxiety...it's usually prescribed

    for blood pressure...I was borderline/ high anyway...I went from having

    headaches 4 days a week to having headaches 4 times a year.

    I also was put on a Antidepressant which worked great after 8 weeks.

    Look around on the internet to find some drug names for Migraines

    and then visit the drug manufacturer's website to decide if you

    would like to ask the doctor to prescribe them...Check the medication

    names to the list that Elisse posted in a blog...

    Sometimes you gotta do the searching work and then ask the

    doctor for a specific drug...and then talk about a next step

    if you get no relief in a week or two at the most.

    If your doctor says that a medicine will take 4 weeks to kick in, then

    ask him if there is another temporary drug that will bridge you over

    until the medicine works...

    I do wish the very best in care and treatment for you...big cyber hug

    from me in the USA...

    Be Brave ~ Karen.

  • I told my doctor about the RLS Prozac thing but it's the only one which causes my anxiety to get under control and the RLS predates the Prozac.

    They have upped my pregabilin. Given me dihydracodeine and diazepam.

    I was mugged on Sunday whilst having a hemiplegic migraine and I was paralysed so not having best of times.

    Oh and anyone know why my left eye is twitching?

  • HI, i had a few TIA'S about 4 years ago, and im left with an eye twitch, its really annoying !!, but i dont suppose thats how you got yours, could be just a nervous thing because of what you have been through lately

  • Sounds like you been left to have a hard time. Tramadol cannot be stopped dead otherwise you will experience withdrawal affects unless you were experiencing a serious reaction. Sometimes tramadol works at a higher dose and you need to drink plenty of water to avoid headaches. It should not really be prescribed with prozac hut everyone is different. Baclofen will do nothing for RLS. It is supposed to help you walk better. I am on 100mg of opregabalin which is lycra which is licensed for neuropathic pain and it does absolutely nothing for me.

    I sufer eye and head pain but it's slightly different as I've had 14 operations in all. They used to give me injections of Keterolac and was taught to give them to myself, never could. goodness knows whay but do you know that diclofenac eye drops with a drug called froben both anti ant inlamatories deals with my head pain and eye pain. A neurologist I saw once said they might try the drops on migraine sufferers as it's not so invasive. One thing though, your meds could well be clashing and you shouldn't be passing out. I would go back to your neurologist as it sounds like a bad combination of medications. I'm not an expert but an a chronic RLS sufferer and have had to push hard to have my own meds reviewed so you have to be persistant sometimes. You can't count on anyone but yourself as only you know what it is like and how it is interfering with your life. I hope you get some better help.

    Your eye is an involuntary thing and is probably caused by stress which I am not suprised about. It's nothing to worry about and that should go away. I remember a doctor telling me this as they had a twitching eye and told me what causes it. Stress comes out in different ways and is very bad for most with RLS. Good Luck.

You may also like...